It is currently Wed Aug 23, 2017 8:17 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Fri May 15, 2009 12:27 pm 
Offline
Average Poster
Average Poster

Joined: Mon May 11, 2009 2:53 pm
Posts: 8
I was wondering can you OD on suboxone? It has Narcam in it and i know they give that drug to people who have od' on other drugs. It doesn't give you that uphoria feeling so why and how would someone od on it? Just wondering. Is it like oding on tylenol. Too much for your liver to process? Please reply asap.


Top
 Profile  
 
 Post subject: Overdose?
PostPosted: Fri May 15, 2009 2:30 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jan 05, 2009 3:20 am
Posts: 516
Suboxone has a ceiling, so its regarded as pretty safe. I think overdose is extremely rare, unless combined with a benzo/alcohol. I think respiratory depression is the cause of death, and when combined with alcohol/benzo the odds go up exponentially. There has been a few deaths around me in Milwaukee regarding a Suboxone combo overdose. Unfortunately, the media went nuts with it but what a surprise there.

For instance Maddie Keifer: http://www.wisn.com/news/18846985/detail.html overdosed on a Suboxone and clonazepam (and some other stuff, they don't say).

If you are intolerant to opioids, Suboxone is very, very powerful. I have experienced that myself. It can make you profoundly intoxicated for a long, long time. I took once when I had no tolerance (2mg) and I became very intoxicated, pin point pupils, and nearly constant vomiting. Don't underestimate how powerful the drug is.

A good marker of opioid intoxication is the pin point pupils. Mine were the size of pinheads literally!

When Maddie Kiefer died, I did some searching regarding Suboxone overdose and I think maybe I found one case where there was an overdose leading to death from Suboxone alone. I think it was a child too I can't remember.


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 15, 2009 7:52 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
There are a couple aspects to the question; one issue relates to overdose, where a person dies from respiratory depression from the drug, and the other issue is toxicity-- which is the case with tylenol and the liver. With tylenol the problem is very unique; a breakdown product of tylenol is toxic to the liver, and the breakdown of tylenol depletes a natural substance in the body that protects against toxicity. So there is a double hit to the liver that occurs a few days after a tylenol overdose.

The overdose of buprenorphine usually requires several things to be true-- the person must have a low tolerance for opiates and other respiratory depressants are combined with the buprenorphine. As for toxicity, we don't know of toxic effects from buprenorphine in humans. It is toxic in certain tissue cultures, but so are many other substances that are save in humans. So the short answer... is no.


Top
 Profile  
 
Our Sponsors
PostPosted: Thu May 28, 2009 12:54 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Feb 01, 2009 4:12 am
Posts: 17
Location: Milwaukee, WI
Suboxone in itself is unlikely to cause an overdose death. The deaths are from combining Suboxone with other CNS depressants especially when your body is naive to either opiates or the other substance (i.e. benzos, alcohol, sedatives) The effects of combining these drugs with Suboxone in naive patients can have dangerous and even fatal outcomes. Stick with your prescribed dose and don't take ANY other meds without clearing them with your Suboxone doc. You may think it is ok to mix a med "just this once" but that one time experiment could kill you! Is it really worth it?
-jp04


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group